Strichartz estimates for water waves
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 5, p. 855-903

In this paper we investigate the dispersive properties of the solutions of the two dimensional water-waves system with surface tension. First we prove Strichartz type estimates with loss of derivatives at the same low level of regularity we were able to construct the solutions in [3]. On the other hand, for smoother initial data, we prove that the solutions enjoy the optimal Strichartz estimates (i.e, without loss of regularity compared to the system linearized at (η=0,ψ=0)).

Nous nous intéressons dans cet article aux propriétés dispersives du système des ondes de surface en dimension 2, avec tension de surface. Nous démontrons tout d’abord des estimées de Strichartz, avec pertes de dérivées, au niveau de régularité où nous avons construit des solutions dans [3]. Ensuite, pour des données initiales plus régulières, nous démontrons les estimées de Strichartz optimales (i.e. sans perte de régularité par rapport à celles du système linéarisé en (η=0,ψ=0)).

DOI : https://doi.org/10.24033/asens.2156
Classification:  35Bxx,  35Lxx,  35Sxx,  35Jxx
Keywords: Euler equation, free boundary problems, water-waves, Cauchy theory, dispersive estimates
@article{ASENS_2011_4_44_5_855_0,
     author = {Alazard, Thomas and Burq, Nicolas and Zuily, Claude},
     title = {Strichartz estimates for water waves},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 44},
     number = {5},
     year = {2011},
     pages = {855-903},
     doi = {10.24033/asens.2156},
     zbl = {1260.35140},
     mrnumber = {2931520},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2011_4_44_5_855_0}
}
Alazard, Thomas; Burq, Nicolas; Zuily, Claude. Strichartz estimates for water waves. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 5, pp. 855-903. doi : 10.24033/asens.2156. http://www.numdam.org/item/ASENS_2011_4_44_5_855_0/

[1] T. Alazard, N. Burq & C. Zuily, On the Cauchy problem for water gravity waves, preprint, 2011. | Zbl 1308.35195

[2] T. Alazard, N. Burq & C. Zuily, On the water-wave equations with surface tension, Duke Math. J. 158 (2011), 413-499. | MR 2805065 | Zbl 1258.35043

[3] T. Alazard & G. Métivier, Paralinearization of the Dirichlet to Neumann operator, and regularity of three-dimensional water waves, Comm. Partial Differential Equations 34 (2009), 1632-1704. | MR 2581986 | Zbl 1207.35082

[4] S. Alinhac, Paracomposition et opérateurs paradifférentiels, Comm. Partial Differential Equations 11 (1986), 87-121. | MR 814548 | Zbl 0596.47023

[5] S. Alinhac, Existence d'ondes de raréfaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels, Comm. Partial Differential Equations 14 (1989), 173-230. | MR 976971 | Zbl 0692.35063

[6] D. M. Ambrose & N. Masmoudi, The zero surface tension limit of two-dimensional water waves, Comm. Pure Appl. Math. 58 (2005), 1287-1315. | MR 2162781 | Zbl 1086.76004

[7] H. Bahouri & J.-Y. Chemin, Équations d'ondes quasilinéaires et estimations de Strichartz, Amer. J. Math. 121 (1999), 1337-1377. | MR 1719798 | Zbl 0952.35073

[8] M. S. Berger, Nonlinearity and functional analysis, Academic Press, 1977. | MR 488101 | Zbl 0368.47001

[9] J. Bergh & J. Löfström, Interpolation spaces. An introduction, Grundl. Math. Wiss. 223, Springer, 1976. | MR 482275 | Zbl 0344.46071

[10] K. Beyer & M. Günther, On the Cauchy problem for a capillary drop. I. Irrotational motion, Math. Methods Appl. Sci. 21 (1998), 1149-1183. | MR 1637554 | Zbl 0916.35141

[11] M. Blair, Strichartz estimates for wave equations with coefficients of Sobolev regularity, Comm. Partial Differential Equations 31 (2006), 649-688. | MR 2233036 | Zbl 1098.35036

[12] J.-M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. 14 (1981), 209-246. | Numdam | MR 631751 | Zbl 0495.35024

[13] N. Burq, P. Gérard & N. Tzvetkov, Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds, Amer. J. Math. 126 (2004), 569-605. | MR 2058384 | Zbl 1067.58027

[14] N. Burq & F. Planchon, On well-posedness for the Benjamin-Ono equation, Math. Ann. 340 (2008), 497-542. | MR 2357995 | Zbl 1148.35074

[15] J.-Y. Chemin, Fluides parfaits incompressibles, Astérisque 230 (1995). | MR 1340046 | Zbl 0829.76003

[16] H. Christianson, V. M. Hur & G. Staffilani, Strichartz estimates for the water-wave problem with surface tension, Comm. Partial Differential Equations 35 (2010), 2195-2252. | MR 2763354 | Zbl 1280.35107

[17] D. Coutand & S. Shkoller, Well-posedness of the free-surface incompressible Euler equations with or without surface tension, J. Amer. Math. Soc. 20 (2007), 829-930. | MR 2291920 | Zbl 1123.35038

[18] P. Germain, N. Masmoudi & J. Shatah, Global solutions for the gravity water waves equation in dimension 3, C. R. Math. Acad. Sci. Paris 347 (2009), 897-902. | MR 2542891 | Zbl 1177.35168

[19] T. Iguchi, A long wave approximation for capillary-gravity waves and an effect of the bottom, Comm. Partial Differential Equations 32 (2007), 37-85. | MR 2304142 | Zbl 1136.35081

[20] H. Koch & D. Tataru, Dispersive estimates for principally normal pseudodifferential operators, Comm. Pure Appl. Math. 58 (2005), 217-284. | MR 2094851 | Zbl 1078.35143

[21] G. Métivier, Para-differential calculus and applications to the Cauchy problem for nonlinear systems, Centro di Ricerca Matematica Ennio De Giorgi (CRM) Series 5, Edizioni della Normale, Pisa, 2008. | MR 2418072 | Zbl 1156.35002

[22] M. Ming & Z. Zhang, Well-posedness of the water-wave problem with surface tension, J. Math. Pures Appl. 92 (2009), 429-455. | MR 2558419 | Zbl 1190.35186

[23] F. Rousset & N. Tzvetkov, On the transverse instability of one dimensional capillary-gravity waves, Discrete Contin. Dyn. Syst. Ser. B 13 (2010), 859-872. | MR 2601344 | Zbl 1197.35333

[24] B. Schweizer, On the three-dimensional Euler equations with a free boundary subject to surface tension, Ann. Inst. H. Poincaré Anal. Non Linéaire 22 (2005), 753-781. | Numdam | MR 2172858 | Zbl 1148.35071

[25] J. Shatah & C. Zeng, Geometry and a priori estimates for free boundary problems of the Euler equation, Comm. Pure Appl. Math. 61 (2008), 698-744. | MR 2388661 | Zbl 1174.76001

[26] H. F. Smith, A parametrix construction for wave equations with C 1,1 coefficients, Ann. Inst. Fourier (Grenoble) 48 (1998), 797-835. | Numdam | MR 1644105 | Zbl 0974.35068

[27] G. Staffilani & D. Tataru, Strichartz estimates for a Schrödinger operator with nonsmooth coefficients, Comm. Partial Differential Equations 27 (2002), 1337-1372. | MR 1924470 | Zbl 1010.35015

[28] D. Tataru, Strichartz estimates for operators with nonsmooth coefficients and the nonlinear wave equation, Amer. J. Math. 122 (2000), 349-376. | MR 1749052 | Zbl 0959.35125

[29] D. Tataru, Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients. II, Amer. J. Math. 123 (2001), 385-423. | MR 1833146 | Zbl 0988.35037

[30] S. Wu, Almost global wellposedness of the 2-D full water wave problem, Invent. Math. 177 (2009), 45-135. | MR 2507638 | Zbl 1181.35205

[31] S. Wu, Global well-posedness of the 3D full water wave problem, preprint arXiv:0910.2473. | Zbl 1221.35304